Skip to Main content Skip to Navigation
Journal articles

An edge-weighted hook formula for labelled trees

Abstract : A number of hook formulas and hook summation formulas have previously appeared, involving various classes of trees. One of these classes of trees is rooted trees with labelled vertices, in which the labels increase along every chain from the root vertex to a leaf. In this paper we give a new hook summation formula for these (unordered increasing) trees, by introducing a new set of indeterminates indexed by pairs of vertices, that we call edge weights. This new result generalizes a previous result by Féray and Goulden, that arose in the context of representations of the symmetric group via the study of Kerov's character polynomials. Our proof is by means of a combinatorial bijection that is a generalization of the Prüfer code for labelled trees.
Document type :
Journal articles
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download
Contributor : Admin Ligm Connect in order to contact the contributor
Submitted on : Tuesday, March 10, 2015 - 7:43:13 AM
Last modification on : Saturday, January 15, 2022 - 3:57:46 AM
Long-term archiving on: : Monday, April 17, 2017 - 6:35:09 AM


Files produced by the author(s)



Valentin Féray, I. P. Goulden, Alain Lascoux. An edge-weighted hook formula for labelled trees. Journal of Combinatorics, International Press, 2014, 5 (2), pp.245-269. ⟨10.4310/JOC.2014.v5.n2.a6⟩. ⟨hal-01128577⟩



Record views


Files downloads